Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 266, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 3, 2001, 4:45 PM EDT for Pickens County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 3, 2001, 4:45 PM EDT (20:45 UTC)
- Expired
- Jul 3, 2001, 5:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pickens County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:50 PM EDT | Thunderstorm Wind | Jasper, GA | The Pickens county 911 center reported that some trees and power lines were blown down in Jasper. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 032045 SVRATL GAC227-032115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 PM EDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PICKENS COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 515 PM EDT * AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR JASPER...MOVING EAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TALKING ROCK AND JASPER. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3454 8451 3441 8450 3440 8427 3453 8435
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:30 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 3, 2:30 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 230 PM EDT TUE JUL 3 2001 OVERVIEW: UPPER PATTERN REMAIN LOCKED IN PLACE. RIDGE REMAINS CENTERED NEAR UTAH WITH TROUGH IN EASTERN U.S. TROUGH WILL AMPLIFY SLIGHTLY FOR LATER IN THE WEEK WHICH WILL SLIGHTLY DRIER AIR BUT NO TEMPERATURE CHANGE TO MOVE INTO GA WITH A WEAK FRONT/TROUGH. A PIECE OF THE WESTERN U.S. RIDGE WILL BREAK OFF AND MOVE INTO THE SOUTHEAST U.S. LATER IN THE WEEKEND AND EARLY NEXT WEEK...WITH OUR POSSIBLE FIRST 90 DEGREE DAY AT ATL. THE LATEST WE HAVE ON RECORD FOR THE FIRST 90 DEGREE DAY AT ATL IS JULY 28 1961. SHORT TERM: HIGH SFC DEWPTS...GOOD DAYTIME HEATING...AND CAPES NEAR 3000 J/KG SUPPORTING AFTERNOON CONVECTION. THIS WILL LINGER INTO THE EVENING BEFORE DWINDLING. ZONES WILL REFLECT THIS AND WILL MENTION LIGHTNING AND HEAVY RAIN INTO THE EVNEING WITH HI PW. EXPECT SOME PATCHY FOG LATE TNGT AS WELL. LOOKS LIKE A WEAK FRONT/TROUGH WILL PUSH INTO GA THU/THU NIGHT. ETA IS A BIT SLOWER THAN THE AVN/NGM AND IS A CHANGE FROM PREVIOUS RUNS/THINKING. THEREFORE...WILL MAINTAIN CONSISTANCY AND GO WITH AVN/NGM SOLN. NGM MOS HAS ALSO DONE MUCH BETTER RECENT DAYS AND WILL GO NEAR NGM MOS TEMPS AND POPS. PW/PE SUPPORT BEST RAIN CHANCE AGAIN WED SOUTH OF A LINE FROM ATL TO AHN...AND MOST OF CWA THU AS FRONT APPROACHES. 850 TEMPS SUPPORT TEMPS AT OR A DEGREE OR SO BLO NGM MOS. AVN MOS CONTINUES TOO WET AND COOL. EXTENDED: ECWMF/UKMET/MRF ALL BRING IN DRIER AIR FRI/SAT...BUT REALLY NO COOLING. ECMWF/UKMET 1000-500 THICKNESS AND 850 TEMPS SUPPORT MAXES A BIT HIGHER THAN MRF AND ARE PREFERRED AS 590 HEIGHTS BUILD OVER AREA. NEXT FRONT APPROACHES BY MON OF NEXT WEEK WITH ANOTHER SHOT OF PRECIP. ECWMF IS A LITTLE SLOWER THAN UKMET/MRF AND PREFERRED AS MODELS ALL TOO OFTEN PUSH FRONT TOO FAR SOUTH IN SUMMER AND FURTHER OUT IN THE FCST. FCSTID = 14 ATL 72 87 70 88 / 30 50 20 30 AHN 71 88 70 91 / 30 50 20 30 GVL 70 86 69 88 / 30 50 20 30 RMG 71 92 69 92 / 30 30 20 40 CSG 74 90 73 90 / 30 50 20 30 MCN 72 90 72 89 / 30 50 20 30 .ATL... GA...NONE. NOEL OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS AVAILABLE AT FLUS42 KFFC
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:00 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 30 min |
| Jul 2, 9:58 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 32 min |
| Jul 3, 3:42 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 33 min |
| Jul 3, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 24 min |
| Jul 3, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 35 min |
| Jul 3, 6:38 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cobb | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.